Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 18, 2010, 5:21 PM CDT for Black Hawk County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2010, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 18, 2010, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 138 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:38 PM CDT | FLASH FLOOD | Cedar Falls, IA | WATER OVER ROAD AT HUDSON AND 23RD STREET. |
| Jun 18, 5:38 PM CDT | FLASH FLOOD | Waterloo, IA | WATER FLOWING OVER RD AT 9TH STREET AND PARK LANE...SIGNIFICANT WATER OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -560 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
407
WGUS53 KDMX 182221
FFWDMX
IAC013-190430-
/O.NEW.KDMX.FF.W.0023.100618T2221Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
521 PM CDT FRI JUN 18 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLACK HAWK COUNTY IN NORTHEAST IOWA...
* UNTIL 1130 PM CDT
* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
BETWEEN 1 AND 1.5 INCHES OF RAIN HAS ALREADY FALLEN IN THE AREA AND
ADDITIONAL RAINFALL OF 1 INCH OR MORE IS EXPECTED OVER THE NEXT HOUR
OR TWO.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.
STREET FLOODING HAS BEEN REPORTED IN CEDAR FALLS AND WATERLOO...CANE
CREEK NEAR DEWAR IS REPORTED TO BE BANKFULL AT THIS TIME.
ADDITIONAL RAINFALL MAY PUSH THIS AND OTHER CREEKS OUT OF THEIR
BANKS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
WEST FORK CEDAR RIVER...WAPSIPINICON RIVER...ELK RUN...SPRING
CREEK...BLACK HAWK CREEK...MILLER CREEK...WOLF CREEK...HAMMERS
CREEK...VIRDEN CREEK...NORTH FORK BLACKHAWK CREEK...SNAG CREEK...
BEAVER CREEK...CRANE CREEK...ROCK CREEK...GIVEN CREEK...INDIAN
CREEK...BUCK CREEK AND CAMP CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH OR MORE ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
4257 9256 4262 9208
$$
VACHALEK5 follow-up statements
811
WGUS73 KDMX 182244
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT FRI JUN 18 2010
IAC013-190430-
/O.CON.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
544 PM CDT FRI JUN 18 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BLACK HAWK COUNTY UNTIL
1130 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
BETWEEN 1 TO 2 INCHES OF RAINFALL HAS ALREADY FALLEN IN THE WARNED
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.
WATER IS REPORTED OVER ROADWAYS IN BOTH CEDAR FALLS AND WATERLOO...
NEAR HUDSON RD AND 23RD STREET IN CEDAR FALLS AND AT 9TH STREET AND
PARK LANE IN WATERLOO. CREEK RISES AND POSSIBLE FLOODING IS ALSO
REPORTED IN RURAL BLACK HAWK COUNTY NEAR BOTH DEWAR AND DUNKERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
4257 9256 4262 9208
$$
VACHALEK896
WGUS73 KDMX 190002
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT FRI JUN 18 2010
IAC013-190430-
/O.CON.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
702 PM CDT FRI JUN 18 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BLACK HAWK COUNTY UNTIL
1130 PM CDT...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAD MOVED OUT OF THE AREA...BUT FLASH FLOODING IS
STILL OCCURRING DUE TO RECENT HEAVY RAINFALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.
STREET FLOODING HAS BEEN REPORTED IN CEDAR FALLS AND WATERLOO...CANE
CREEK NEAR DEWAR IS REPORTED TO BE BANKFULL AT THIS TIME.
ADDITIONAL RAINFALL MAY PUSH THIS AND OTHER CREEKS OUT OF THEIR
BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
4257 9256 4262 9208
$$196
WGUS73 KDMX 190146
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
846 PM CDT FRI JUN 18 2010
IAC013-190430-
/O.CON.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
846 PM CDT FRI JUN 18 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BLACK HAWK COUNTY UNTIL
1130 PM CDT...
AT 844 PM CDT...BLACK HAWK COUNTY LAW ENFORCEMENT REPORTS THAT
CONDITIONS REMAIN THE SAME OVER THE COUNTY WITH FLOODING REPORTED
OVER PORTIONS OF CEDAR FALLS...WATERLOO...NEAR DEWAR...AND DUNKERTON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.
STREET FLOODING HAS BEEN REPORTED IN CEDAR FALLS AND WATERLOO...CANE
CREEK NEAR DEWAR IS REPORTED TO BE BANKFULL AT THIS TIME.
ADDITIONAL RAINFALL MAY PUSH THIS AND OTHER CREEKS OUT OF THEIR
BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
4257 9256 4262 9208
$$829
WGUS73 KDMX 190332
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT FRI JUN 18 2010
IAC013-190430-
/O.CON.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
1032 PM CDT FRI JUN 18 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BLACK HAWK COUNTY UNTIL
1130 PM CDT...
AT 1010 PM CDT...THE BLACK HAWK COUNTY SHERIFF REPORTED THAT BLACK
HAWK CREEK CONTINUED TO RISE WITH ROAD CLOSURES ALONG THE 3000 BLOCK
OF RANCHERO ROAD NEAR HIGHWAYS 20 AND 63. AUTOMATED RIVER GAGES
ALONG BLACK HAWK CREEK NEAR HUDSON ALSO INDICATED WATER LEVELS
CONTINUED TO RISE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WATERLOO...
CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
4257 9256 4262 9208
$$
SMALL635
WGUS73 KDMX 190439
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1139 PM CDT FRI JUN 18 2010
IAC013-190455-
/O.EXP.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
1139 PM CDT FRI JUN 18 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BLACK HAWK COUNTY
HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
4257 9256 4262 9208
$$
BEERENDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:22 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 18, 3:22 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT THU JUN 17 2010 .SHORT TERM /TONIGHT/... REAL THREAT OF SURFACE BASED CONVECTION TO INITIATE ALONG WARM FRONTAL BOUNDARY ALONG IOWA/MISSOURI BORDER WITH CAPES EXPECTED OVER 4000 IN SOUTHWEST IOWA AND 0-6 KM SHEAR AROUND 40 KTS. WRF MODEL TENDS TO TAKE EXISTING LINE OF THUNDERSTORMS OVER NORTH CENTRAL IOWA INTO A FORWARD PROPAGATING MCS. THE HRRR MODEL DEVELOPS SUPERCELLS OVER SOUTHWEST IOWA...THEN DEVELOPS IT INTO ITS OWN MCS FROM CENTRAL IOWA MOVING SOUTHEAST. LEANING TOWARD THE HRRR MODEL WHICH BEST TAPS THE INSTABILITY OVER SOUTHWEST IOWA. THIS SCENARIO WILL INTRODUCE PLENTY OF QPF OVER THE MOIST SOILS OF SOUTHERN IOWA OVERNIGHT WHICH COULD PRODUCE FLASH FLOODING. THE SUPERCELLS SHOULD DEVELOP IN A FAVORABLE TORNADIC ENVIRONMENT ALONG THE FRONTAL BOUNDARY. .LONG TERM /FRIDAY THROUGH THURSDAY/... VERY BUSY TODAY WITH SHORT TERM FORECAST ISSUES SO MUCH OF THE FORECAST WAS BASED ON PERSISTENCE...HPC GUIDANCE IN THE LONG TERM AND COLLABORATION WITH NEARBY WFO/S. ACTIVE WEATHER PATTERN CONTINUES ACROSS CENTRAL IOWA THROUGH THE PERIOD. WAS UNABLE TO GO DRY FOR ANY LENGTH OF TIME. WSW ZONAL FLOW FROM THE WESTERN US NE ACROSS THE NORTHER PLAINS AND INTO THE GREAT LAKES ATTM. SOUTH OF THE WESTERLIES...A LARGE FLAT UPPER RIDGE OVER THE SRN CONUS. UPPER PATTERN REMAINS THE SAME FOR THE NEXT SEVERAL DAYS WITH OCNL SHORT WAVE IMPULSES MOVG THROUGH THE FLOW. ASSOCIATED SFC BOUNDARY SHOULD EXTEND FROM IL WNW ACROSS NRN MO AND INTO THE CNTRL PLAINS BY 12Z SATURDAY. NAM MUCH SLOWER WITH RETURN MOISTURE THAN THE GFS. FORECASTED A COMPROMISE BETWEEN THESE SOLUTIONS. IN EITHER CASE...AMS RELOADS OVER THE PLAINS BY SATURDAY EVENING AND ANOTHER MCS SHOULD MOVE THROUGH CENTRAL IOWA SATURDAY NIGHT AND SUNDAY. AFTER THAT...LOOKS LIKE THE MCS TRAIN SHOULD CONTINUE EARLY NEXT WEEK. THE NEW 12Z ECMWF SUGGEST THE BOUNDARY PUSHES SOUTH MID TO LATE WEEK. NOT ENOUGH CONFIDENCE TO FORECAST THAT ATTM...BUT WE HOPE IT IS CORRECT. WILL ISSUE ESF FOR ALL OF THE FORECAST RAIN AND POTENTIAL FLOOD/FLASH FLOOD ISSUES. && .AVIATION... 17/18Z...SIGNIFICANT WEATHER ANTICIPATED LATE THIS AFTERNOON INTO TONIGHT AHEAD OF A STRONG SHORTWAVE AND SURFACE LOW PRESSURE SYSTEM. REAL CONCERN FOR STRONG THUNDERSTORMS AFFECTING ALL TAF SITES AS EARLY AS 21Z THIS AFTERNOON ACROSS THE NORTH AND RAPIDLY REDUCING CONDITIONS TO IFR/MVFR WITHIN THE STRONGEST STORMS. 15Z HRRR AND 12Z 4KM WRF HAVE STORMS DEVELOPING PAST 20Z NEAR FOD/MCW AREAS. MENTIONED THE HEAVY TSTM AND STRONG WINDS WITH TEMPO GROUP FOR FOD AS MORE CONFIDENT IN TIMING OF DEVELOPMENT THAN WITH MCW/ALO. MVFR CIGS/VIS CONDITIONS CONTINUE OVERNIGHT ACROSS DSM/OTM WITH MCS DRIFTING SOUTHWARD LATE THIS EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ADAIR-ADAMS-APPANOOSE- AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN- JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN- WAYNE-WEBSTER. && SHORT TERM...JAH LONG TERM...JAJ AVIATION...KLP
Hazardous weather outlook, Jun 18, 3:55 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 355 PM CDT FRI JUN 18 2010 IAZ033>039-044>050-057>062-070>075-081>086-092>097-191000- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 355 PM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BECOME NUMEROUS THIS EVENING. THE PRIMARY THREATS WILL BE FOR WIND GUSTS OF 60 MPH OR MORE...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO AN ISOLATED TORNADO THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH LATE TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT INTO SUNDAY...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. THE HEAVIEST RAINFALL IS LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY. THREE TO FOUR INCHES OF RAIN IS QUITE LIKELY OVER CENTRAL IOWA...WITH SOME AREAS RECEIVING OVER 6 INCHES. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. A WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 900 PM. IAZ004>007-015>017-023>028-191000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 355 PM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THE PRIMARY THREATS WILL BE FOR WIND GUSTS OF 60 MPH OR MORE...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO AN ISOLATED TORNADO THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT INTO SUNDAY...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. THE HEAVIEST RAINFALL IS LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY. THREE TO FOUR INCHES OF RAIN IS QUITE LIKELY OVER CENTRAL IOWA...WITH SOME AREAS RECEIVING OVER 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 900 PM.
In the hours before
Local storm report, Jun 18, 4:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
452 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL W UNION 42.24N 93.07W
06/18/2010 E1.00 INCH HARDIN IA TRAINED SPOTTER
FALLING NOW...
&&
RVACHALELocal storm report, Jun 18, 4:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
456 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL WATERLOO 42.49N 92.35W
06/18/2010 E0.88 INCH BLACK HAWK IA TRAINED SPOTTER
&&Local storm report, Jun 18, 4:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL WATERLOO 42.49N 92.35W
06/18/2010 E1.00 INCH BLACK HAWK IA EMERGENCY MNGR
&&Local storm report, Jun 18, 5:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TORNADO 2 N ST. CHARLES 41.32N 93.80W
06/18/2010 MADISON IA EMERGENCY MNGR
&&Local storm report, Jun 18, 5:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FUNNEL CLOUD 1 W BEVINGTON 41.36N 93.81W
06/18/2010 MADISON IA TRAINED SPOTTER
BRIEF FUNNEL. SPOTTER LOCATED WEST OF BEVINGTON ON HW 92.
&&
AWLocal storm report, Jun 18, 5:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
519 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 2 ENE ST. CHARLES 41.29N 93.77W
06/18/2010 E1.00 INCH WARREN IA TRAINED SPOTTER
&&
JOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:09 PM CDT | Tornado Warning | DMX | Palo Alto | 36 min |
| Jun 17, 7:42 PM CDT | Tornado Warning | DMX | Kossuth | 33 min |
| Jun 17, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 58 min |
| Jun 17, 7:49 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 41 min |
| Jun 17, 7:52 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 38 min |
| Jun 17, 8:15 PM CDT | Tornado Warning | DMX | Hancock, Kossuth | 30 min |
| Jun 17, 8:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Webster, Wright | 45 min |
| Jun 17, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 55 min |
| Jun 17, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 52 min |
| Jun 17, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 44 min |
| Jun 17, 9:06 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 54 min |
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 45 min |
| Jun 17, 9:38 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Wright | 37 min |
| Jun 17, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 43 min |
| Jun 17, 10:08 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 52 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 45 min |
| Jun 17, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hamilton, Hardin, Wright | 55 min |
| Jun 17, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 17, 11:57 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 48 min |
| Jun 18, 8:01 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 44 min |
| Jun 18, 8:33 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Greene | 57 min |
| Jun 18, 8:36 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 54 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 67 min |
| Jun 18, 9:22 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie, Polk | 53 min |
| Jun 18, 9:31 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Clarke, Madison, Union and 1 more | 59 min |
| Jun 18, 9:45 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 45 min |
| Jun 18, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Mahaska, Marion, Monroe and 2 more | 62 min |
| Jun 18, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 60 min |
| Jun 18, 11:11 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 49 min |
| Jun 18, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 36 min |
| Jun 18, 12:09 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 51 min |
| Jun 18, 12:25 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster | 50 min |
| Jun 18, 12:59 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 42 min |
| Jun 18, 1:06 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 39 min |
| Jun 18, 1:19 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 41 min |
| Jun 18, 1:59 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Wright | 46 min |
| Jun 18, 2:37 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 38 min |
| Jun 18, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 49 min |
| Jun 18, 3:10 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 50 min |
| Jun 18, 3:22 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 32 more | 9 hr |
| Jun 18, 3:34 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 41 min |
| Jun 18, 4:33 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Marshall, Story | 28 min |
| Jun 18, 4:37 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 33 min |
| Jun 18, 4:41 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Polk, Warren | 49 min |
| Jun 18, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 48 min |
| Jun 18, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 26 min |
| Jun 18, 5:00 PM CDT | Tornado Warning | DMX | Madison, Warren | 35 min |
| Jun 18, 5:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 51 min |
| Jun 18, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 49 min |
| Jun 18, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 43 min |
| Jun 18, 5:24 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 51 min |
| Jun 18, 5:51 PM CDT | Areal Flood Advisory | DMX | Madison, Warren | 3 hr |
| Jun 18, 5:52 PM CDT | Tornado Warning | DMX | Marion, Monroe | 38 min |
| Jun 18, 5:59 PM CDT | River Flood Warning | DMX | Humboldt | 10 hr |
| Jun 18, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe, Warren | 43 min |
| Jun 18, 6:05 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 40 min |
| Jun 18, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 38 min |
| Jun 18, 6:09 PM CDT | Flash Flood Warning | DMX | Tama | 4 hr |
| Jun 18, 6:21 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe, Wapello | 39 min |
| Jun 18, 6:22 PM CDT | Areal Flood Advisory | DMX | Marion | 3 hr |
| Jun 18, 6:53 PM CDT | Areal Flood Advisory | DMX | Clarke, Union | 3 hr |
| Jun 18, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Ringgold, Union | 51 min |
| Jun 18, 6:58 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 47 min |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.